Hail, Adams
- When
- May 16, 3:07 PM CST
- Where
- Adams County, Stanton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.600, -91.230
Quarter size hail fell in the Stanton area.
An isolated severe thunderstorm produced quarter size hail and downed several trees in Adams County on the afternoon of May 16th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
An isolated severe thunderstorm produced quarter size hail and downed several trees in Adams County on the afternoon of May 16th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 16, 2:08 PM CST, 59 minutes earlier.
Area Forecast Discussion National Weather Service Jackson MS 308 PM CDT Mon May 16 2022 .DISCUSSION... Tonight and Tuesday: Local radars and regional radars were still quiet at mid afternoon. Satellite imagery was just starting to show a rather suppressed cu field. Mid afternoon surface analysis had a weak cold front between Interstate 20 and Highway 84. There is the low chance that the cold front may set off a storm or two across our southern most zones late this afternoon into early evening but the potential for severe storm development is thought to be too low to mention in our HWO and has been removed. A weak 1015mb surface high to our northwest will be dropping over the Tennessee valley this evening and help push the cold front south of our CWA. This will end the chance for rain well before midnight. Tuesday the surface high will continue shifting east while mid level ridging strengthens over our region from the southwest. This will lead to the start of a warming trend from the southwest and temperatures will top out above normal from the upper 80s northeast to the lower 90s central and south. /22/ Tuesday night through Sunday night: Warmer than normal temperatures are expected through Saturday followed by cooler than normal temperatures Sunday and Sunday night. The mid level ridge will strengthen from the southwest into Wednesday morning before weakening into Thursday. This will lead to anomalously warm 850mb and 700mb temperatures. The surface ridge will become oriented along the Gulf coast by Wednesday morning. Together these features will lead to a warming trend over our region along with a moisture return through Friday. A few record highs may be tied or broken each day as most sites wl top out in the low to mid 90s. By Saturday a few more clouds wl be around including rain chances as a cold front approaches our CWA. Models appear to be in better agreement on how far south the cold front wl get before stalling. The latest model consensus is that the cold front will move into our northwest zones Saturday evening and push south of our CWA by noon Sunday. The GFS appears to be an outlier with post frontal precipitation so have gone with a drier forecast Sunday night. In the wake of the front Sunday temperatures will top out below normal and continue cooler than normal Sunday night. /22/ && .AVIATION... 18Z TAF discussion: TSRA may come in vcty of PIB and HBG 23Z-01Z and reduce flying conditions but otherwise, VFR conditions and a light wind will prevail through Tuesday afternoon. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 65 89 68 92 / 7 3 0 0 Meridian 64 89 65 94 / 9 2 0 1 Vicksburg 67 91 70 93 / 7 2 0 0 Hattiesburg 67 92 68 94 / 24 6 0 1 Natchez 69 92 69 92 / 12 4 0 0 Greenville 64 87 71 92 / 5 2 0 1 Greenwood 63 87 69 91 / 5 1 0 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 22
Hazardous Weather Outlook National Weather Service Jackson MS 244 PM CDT Mon May 16 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 171945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 244 PM CDT Mon May 16 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 20 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT MON MAY 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND DMG 12 SW VALLEY PARK 32.53N 91.03W
05/15/2022 WARREN MS EMERGENCY MNGR
*** 1 INJ ***
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
12 SW VALLEY PARK. A TREE FELL ONTO A HOUSE
ALONG ROAD RUNNER LANE IN THE EAGLE LAKE
AREA AND TRAPPED A RESIDENT INSIDE, CAUSING
ONE INJURY. POWER LINES AND TRANSFORMERS
WERE ALSO BLOWN DOWN IN THE AREA. A TOTAL OF
15 HOMES HAD ROOF DAMAGE. EARLIER REPORT
RELAYED VIA FACEBOOK, WITH UPDATES VIA LOCAL
EMA.
&&
DCSpecial Weather Statement
National Weather Service Jackson MS
346 PM CDT Mon May 16 2022
MSZ060-162115-
Adams MS-
346 PM CDT Mon May 16 2022
...A strong thunderstorm will impact portions of northeastern Adams
County through 415 PM CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stanton, or 8 miles northeast of Natchez, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Cranfield around 405 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3146 9136 3166 9138 3171 9130 3169 9129
3167 9130 3166 9127 3165 9127 3163 9123
3163 9115 3140 9116
TIME...MOT...LOC 2046Z 318DEG 19KT 3161 9127
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DCSpecial Weather Statement
National Weather Service Jackson MS
357 PM CDT Mon May 16 2022
MSZ054-062-162130-
Copiah MS-Lincoln MS-
357 PM CDT Mon May 16 2022
...A strong thunderstorm will impact portions of northeastern Lincoln
and south central Copiah Counties through 430 PM CDT...
At 357 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wesson, or 7 miles north of Brookhaven, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Lincoln and south central Copiah Counties, including the following
locations... Beauregard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3162 9048 3177 9044 3176 9025 3165 9024
3160 9025
TIME...MOT...LOC 2057Z 280DEG 13KT 3169 9041
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CMEThe Jackson/Brandon,MS radar (KDGX), 140 km away, was scanning. The volume nearest the first event began at 21:07 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail fell in the Stanton area.
Several trees were blown down in the Stanton area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2022Every state in 2022This day in weather historyWarnings in Mississippi, May 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1029048, 1029052.